Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jan 29, 2014, 2:23 PM CST for 18 counties in Texas. It took effect at Jan 30, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 2:23 PM CST (20:23 UTC)
- In effect from
- Jan 30, 2014, 12:00 PM CST
- Expired
- Jan 30, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790 WWUS84 KMAF 292023 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CST WED JAN 29 2014 ...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR GUSTY WINDS...MINIMUM RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS FOR GUSTY WINDS...MINIMUM RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FRIDAY AFTERNOON AS UNSEASONALLY WARM TEMPERATURES AND GUSTY DOWNSLOPE SOUTHWEST WINDS DRIVE MINIMUM RH/S BELOW 15 PERCENT. THESE CONDITIONS MAY REPEAT FRIDAY ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE MOUNTAINS. NMZ115-301200- /O.UPG.KMAF.FW.A.0002.140130T1800Z-140131T0000Z/ /O.NEW.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/ /O.NEW.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 123 PM MST WED JAN 29 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...8 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-TXZ258-301200- /O.UPG.KMAF.FW.A.0002.140130T1800Z-140131T0000Z/ /O.NEW.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/ /O.NEW.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 123 PM MST WED JAN 29 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * HUMIDITY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045>048-050>053-058>063-067>070-075-301200- /O.UPG.KMAF.FW.A.0002.140130T1800Z-140131T0000Z/ /O.NEW.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 223 PM CST WED JAN 29 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN... * WINDS...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...8 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-074-080-301200- /O.UPG.KMAF.FW.A.0002.140130T1800Z-140131T0000Z/ /O.NEW.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 223 PM CST WED JAN 29 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS AND APACHE MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR AND MARFA PLATEAU... * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...9 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
535 WWUS84 KMAF 301113 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 AM CST THU JAN 30 2014 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR GUSTY WINDS... MINIMUM RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS FOR GUSTY WINDS...MINIMUM RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS THIS AFTERNOON AS UNSEASONALLY WARM TEMPERATURES AND GUSTY DOWNSLOPE SOUTHWEST WINDS DRIVE MINIMUM RH/S BELOW 15 PERCENT. THESE CONDITIONS MAY REPEAT FRIDAY ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE MOUNTAINS. NMZ115-302200- /O.CON.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/ /O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 413 AM MST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...8 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-TXZ258-302200- /O.CON.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/ /O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 413 AM MST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * HUMIDITY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045>048-050>053-058>063-067>070-075-302200- /O.CON.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 513 AM CST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN AND UPPER TRANS PECOS... * WINDS...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...8 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-074-080-302200- /O.CON.KMAF.FW.W.0005.140130T1800Z-140131T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 513 AM CST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...DAVIS MOUNTAINS AREA...AND MARFA PLATEAU... * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...9 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
161 WWUS84 KMAF 302041 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CST THU JAN 30 2014 ...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR GUSTY WINDS... MINIMUM RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS...UPPER TRANS PECOS AND WESTERN PERMIAN BASIN FOR GUSTY WINDS...MINIMUM RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS AS UNSEASONALLY WARM TEMPERATURES AND GUSTY DOWNSLOPE SOUTHWEST WINDS DRIVE MINIMUM RH/S BELOW 15 PERCENT. THESE CONDITIONS MAY REPEAT FRIDAY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...UPPER TRANS PECOS AND WESTERN PERMIAN BASIN. TXZ058>060-067-311100- /O.EXA.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/ /O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- 241 PM CST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER TRANS PECOS AND WESTERN PERMIAN BASIN. ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER TRANS PECOS AND WESTERN PERMIAN BASIN. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-311100- /O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/ /O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 141 PM MST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS. ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...8 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-TXZ258-311100- /O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/ /O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 141 PM MST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * HUMIDITY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ057-311100- /O.EXA.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/ /O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 241 PM CST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN HIGHWAY 54 CORRIDOR. ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN HIGHWAY 54 CORRIDOR. THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045>048-050>053-061>063-068>070-075-310000- /O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS- 241 PM CST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN. * WINDS...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ074-080-310000- /O.CON.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 241 PM CST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS AND APACHE MOUNTAINS AND MARFA PLATEAU. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
069 WWUS84 KMAF 310018 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CST THU JAN 30 2014 ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS...UPPER TRANS PECOS AND WESTERN PERMIAN BASIN FOR GUSTY WINDS...MINIMUM RH/S LESS THAN 15 PERCENT...AND VERY HIGH FIRE DANGER... .WESTERLY WINDS AND TEMPERATURES HAVE DECREASED, WHILE RH/S ARE ON THE INCREASE THIS EVENING. THEREFORE, THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. CRITICAL CONDITIONS MAY OCCUR AGAIN FRIDAY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE MOUNTAINS...UPPER TRANS PECOS AND WESTERN PERMIAN BASIN. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS FRIDAY AFTERNOON. NMZ114-115-TXZ057>060-067-258-311230- /O.EXP.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/ /O.CON.KMAF.FW.A.0003.140131T1800Z-140201T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- GUADALUPE MOUNTAINS- 618 PM CST THU JAN 30 2014 /518 PM MST THU JAN 30 2014/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WINDS...MOUNTAINS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. PLAINS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...10 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045>048-050>053-061>063-068>070-074-075-080-310130- /O.EXP.KMAF.FW.W.0005.000000T0000Z-140131T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR- MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU- 618 PM CST THU JAN 30 2014 ...RED FLAG WARNING HAS EXPIRED... WESTERLY WINDS ARE DECREASING THIS EVENING ACROSS THE AREA, ALONG WITH TEMPERATURES. SINCE RH/S WILL CONTINUE TO RISE TOO, THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jan 29, 2:23 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 29, 2:23 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CST Wed Jan 29 2014
.DISCUSSION...
Primary focus for these next 60hrs will be the rapid warm-up and the
accompanied increased winds and fire wx concerns (see discussion
below for fire wx). Backing mid level flow Thur will serve to
intensify lee trough/surface low and associated tightening MSLP
gradient/pressure falls. Zonal flow to be established by Thur PM with
a 35-50kt 7h wind speed maxima across NM/W TX. By 21Z there will be
an 85h wind speed maxima from the Upper Trans Pecos across the PB,
and mixing along with the above said MSLP factors should be sufficient
for sustained winds of 20-30G35-45 mph across most of the plains.
Winds will be higher in the GDP Mtns per a 7h wind speed maxima
and the mtn wave signature seen in the NAM12 cross section. More
of the same Fri, although 85h wind speed maxima will be a little
farther n and MSLP gradient not as tight, but according to fcst
soundings PBL will be mixed higher. For now will opt to upgrade
high wind watch for GDP Mtns to a warning Thur-Fri. There will be
some lulls in lower elevations Thur night/Fri AM but winds are expected
to blow thru the night in hier elevations. Upper Trans Pecos/Van
Horn/Eddy/Lea Co/Davis Mtns may need an advisory for Thur/Fri per
latest MET data, especially for CNM/ATS/ROW (28-37Kts). Temperatures
of are interest too as they will be approximately 20 degrees above
normal Thur/Fri. 85h thermal ridge of 16-20C suggest highs of 75-83F,
even hier with downslope component. Cooler Sat as cold front slowly
"backdoors" in. High temperatures will still be above normal. High
winds may continue across the GDP Mtns though with 40kts still at
7h. Front does surge in Sun AM and a minor shrtwv trof moving across
NM may be sufficient to generate -RN/-SN across the SE NM/NW-E PB.
Highs will decrease more and 45-55 across the plains are reasonable.
Mon there is another shrtwv trof to w however GFS/ECMWF are not in
agreement, GFS is progressive and ECMWF is slower/farther s. Both
do develop precip however, moreso with ECMWF. For now will make
little change to current fcst which already has low PoPs Tue. It
is noted that if ECMWF verifies there would be SN Tue and the
latest 12Z ECMWF has trend a little farther n.
&&
.FIRE WEATHER...
Critical fire weather conditions are expected across southeast New
Mexico and much of west Texas Thursday afternoon. Swift zonal flow
aloft will intensify a surface lee low pressure system across
eastern New Mexico. Surface to 500 millibar gradient supports at
least 20 mph winds for several hours in the afternoon across much
of the area and rh/s should drop to 8 to 15 percent due to
unseasonable warm temperatures and dry downsloping southwest
winds. Conditions should ease by early evening with onset of
diurnal cooling.
More zonal flow expected Friday afternoon and the surface lee trough
will remain anchored across eastern New Mexico with much above normal
temperatures continuing. The main difference Friday as opposed to
Thursday will be a further north displacement of the 850 to 700
millibar wind maximum. For this reason have confined a Fire
Weather Watch to the southeast New plains and Guadalupe Mountains
for mainly Friday afternoon. There is a chance that the watch may
need to be extended further east across the northwest Permian
Basin. Later shifts will need to monitor.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 32 79 42 78 / 0 0 0 0
BIG SPRING TX 29 79 41 81 / 0 0 0 0
CARLSBAD NM 28 82 46 85 / 0 0 0 0
DRYDEN TX 31 70 42 78 / 0 0 0 0
FORT STOCKTON TX 44 87 50 84 / 0 0 0 0
GUADALUPE PASS TX 44 70 47 70 / 0 0 0 0
HOBBS NM 26 78 40 76 / 0 0 0 0
MARFA TX 26 73 33 75 / 0 0 0 0
MIDLAND INTL AIRPORT TX 33 80 42 80 / 0 0 0 0
ODESSA TX 35 80 43 79 / 0 0 0 0
WINK TX 27 83 41 84 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 11 AM to 5 PM MST Thursday FOR THE
FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WARNING from 7 AM Thursday to 5 PM MST Friday FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
FIRE WEATHER WATCH from Friday morning through Friday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING from Noon CST /11 AM MST/ to 6 PM CST /5 PM
MST/ Thursday FOR THE FOLLOWING ZONES... Andrews...Borden...
Crane...Davis/Apache Mountains Area...Dawson...Ector...
Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Marfa Plateau...Martin...Midland...Mitchell...
Pecos...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
HIGH WIND WARNING from 7 AM Thursday to 5 PM MST Friday FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
FIRE WEATHER WATCH from Friday morning through Friday afternoon
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&Hazardous weather outlook, Jan 29, 6:29 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 629 AM CST WED JAN 29 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301230- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 629 AM CST WED JAN 29 2014 /529 AM MST WED JAN 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS THURSDAY AND FRIDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY. STRONG WINDS ARE POSSIBLE THURSDAY AND FRIDAY IN THE GUADALUPE MOUNTAINS AND A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:23 PM CST | Fire Weather Watch | MAF | Loving, Ward, Winkler | 39 hr |
| Jan 29, 2:24 PM CST | High Wind Warning | MAF | 52 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.